Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 211, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 14, 2009, 6:44 AM CDT for Coahoma County, DeSoto County, Tunica County, Mississippi; Crittenden County, Lee County, Phillips County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2009, 6:44 AM CDT (11:44 UTC)
- Expired
- Jun 14, 2009, 7:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Lee County, AR, Phillips County, AR, Coahoma County, MS, DeSoto County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 91 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2328 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:19 AM CDT, 25 minutes earlier.
Area forecast discussion, Jun 14, 6:19 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 619 AM CDT SUN JUN 14 2009 .UPDATE... UPDATED TO ADD 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 329 AM CDT SUN JUN 14 2009/ DISCUSSION... SHORT TERM...TODAY THROUGH TUESDAY NIGHT NUMEROUS THUNDERSTORMS WERE MOVING ACROSS WESTERN ARKANSAS EARLY THIS MORNING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG A BOUNDARY ARCING FROM TULSA TO HARRISON TO BRINKLEY. A DIFFUSE FRONTAL BOUNDARY WAS POSITIONED OVER NORTH MS. NEEDLESS TO SAY...VERY ACTIVE WEATHER WILL OCCUR OVER THE MID SOUTH THROUGH THE FIRST PART OF THE UPCOMING WEEK. TODAY...THUNDERSTORMS WILL TREK ACROSS ARKANSAS THROUGH THE MORNING AND AFFECT WESTERN PORTIONS OF THE FORECAST AREA. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. EVENTUALLY THESE STORMS WILL DISSIPATE AND ANOTHER ROUND OF STORMS IS PROGGED TO MOVE INTO THE REGION THIS AFTERNOON. THIS COMPLEX COULD COME ACROSS WITH A PUNCH. THESE STORMS ARE CURRENTLY DEVELOPING OVER SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. THEY WILL MOVE INTO AN AXIS OF VERY UNSTABLE AIR WILL THAT WILL BISECT THE FORECAST AREA THIS AFTERNOON. LATEST MODELS INDICATE CAPES NEAR 2500 J/KG AND LI/S FROM -6 TO -10. KEPT RAIN CHANCES SLIGHTLY ABOVE GUIDANCE AS THE REGION REMAINS ALONG THE PERIPHERY OF THE MID LEVEL RIDGE THAT WILL STEER THEM INTO THE AREA LATER THIS AFTERNOON. TONIGHT...ONGOING CONVECTION FROM THE AFTERNOON WILL MOVE OUT BY EARLY EVENING. REDEVELOPMENT OF SHOWERS AND STORMS SHOULD AFFECT MAINLY AREAS ALONG AND NORTH OF INTERSTATE 40 AS THE FRONT MOVES SLOWLY NORTH. MONDAY...THE UPPER RIDGE BUILDS A LITTLE FARTHER NORTH. THIS WILL COINCIDE WITH HIGHER POPS FARTHER NORTH. MUCH THE SAME CAN BE EXPECTED ON TUESDAY WITH RAIN CHANCES SLOWLY DIMINISHING. SLIGHT RISKS FOR SEVERE THUNDERSTORMS WILL PERSIST ALONG THE FRONT WHERE THE BEST INSTABILITY RESIDES THROUGH TUESDAY. AC LONG RANGE...WEDNESDAY THROUGH SATURDAY 00Z ECMWF/GFS IN LARGE DISAGREEMENT FOR FRIDAY AND BEYOND WITH RESPECT TO THE HANDLING OF AN UPPER LEVEL RIDGE AXIS ACROSS THE SOUTHERN PLAINS/LOWER MISSISSIPPI VALLEY. THE 18Z/00Z GFS BRINGS A STRONG COLD FRONT THROUGH THE LOWER MISSISSIPPI VALLEY FRIDAY WHILE THE 18Z/00Z ECMWF KEEPS THE UPPER LEVEL RIDGE IN PLACE ACROSS THE AREA AT LEAST THROUGH THE FIRST HALF OF FRIDAY AND THEN BRINGING A FRONT THROUGH THE AREA SATURDAY INTO SUNDAY. AS A RESULT...LEANED LONG RANGE FORECAST TOWARDS THE ECMWF WHICH TENDS TO OUTPERFORM THE GFS...ESPECIALLY TOWARDS THE LATE SPRING/SUMMER MONTHS. CJC && .AVIATION... 12Z TAF CYCLE SHOWERS AND THUNDERSTORMS ASSOCIATED WITH ANOTHER MESOSCALE CONVECTIVE SYSTEM HAS ARRIVED AT MEM/JBR AS OF 12Z TAF ISSUANCE. AS AS RESULT...HAVE ADDED TEMPOS AT ALL TAF SITES THROUGH 15Z AS SHOWER/THUNDERSTORM ACTIVITY MOVES THROUGH THE AREA. AFTER THIS CONVECTIVE ACTIVITY DEPARTS TAF SITES...THINK THERE MAY BE A DRY PERIOD UNTIL AROUND 20-21Z WHEN ADDITIONAL SHOWERS/THUNDERSTORMS DEVELOP AND KEPT TEMPOS GOING BETWEEN 21Z-00Z. MODELS STILL CONTINUING TO INDICATE ANOTHER CONVECTIVE SYSTEM AFFECTING TAF SITES TOWARDS THE END OF THE 12Z TAF CYCLE LATE TONIGHT. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 89 74 90 73 / 60 50 30 20 MKL 89 68 86 69 / 70 70 40 30 JBR 87 69 87 71 / 80 70 40 20 TUP 90 69 91 71 / 40 40 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 14, 3:51 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 351 AM CDT SUN JUN 14 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 351 AM CDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH. THE MAIN THREATS FROM STORMS THAT MOVE THROUGH THE REGION TODAY AND TONIGHT WILL BE LARGE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS. THE BEST TIME FOR SEVERE WEATHER IS FROM 4 AM THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND TUESDAY FOR ALL OF WEST TENNESSEE...NORTHEAST ARKANSAS...EXTREME NORTHERN MISSISSIPPI AND THE MISSOURI BOOTHEEL. THE MAIN THREATS FROM STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND TONIGHT AND AGAIN... ON MONDAY AND TUESDAY.
In the hours before
Special weather statement, Jun 14, 3:36 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 336 AM CDT SUN JUN 14 2009 ARZ027-035-140900- CROSS AR-POINSETT AR- 336 AM CDT SUN JUN 14 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES WEST OF HICKORY RIDGE AT 336 AM CDT... MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROSS AND POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 14, 4:00 AM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 400 AM CDT SUN JUN 14 2009 ARZ027-035-140930- CROSS AR-POINSETT AR- 400 AM CDT SUN JUN 14 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS... WESTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF HICKORY RIDGE AT 400 AM CDT... MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR HARRISBURG...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 430 AM CDT.
Special weather statement, Jun 14, 4:52 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 452 AM CDT SUN JUN 14 2009 ARZ027-035-141030- CROSS AR-POINSETT AR- 452 AM CDT SUN JUN 14 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CROSS COUNTY IN EASTERN ARKANSAS... POINSETT COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHWEST OF WALDENBURG TO PARKIN AT 452 AM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR HARRISBURG...PARKIN AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 530 AM CDT.
Special weather statement, Jun 14, 5:48 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 548 AM CDT SUN JUN 14 2009 TNZ088-141130- SHELBY TN- 548 AM CDT SUN JUN 14 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF FRAYSER AT 548 AM CDT...MOVING EAST AT 25 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN SHELBY COUNTY...INCLUDING LOCATIONS NEAR BARTLETT...CORDOVA AND MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 630 AM CDT.
Special weather statement, Jun 14, 6:00 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 600 AM CDT SUN JUN 14 2009 ARZ027-035-036-141145- CROSS AR-CRITTENDEN AR-POINSETT AR- 600 AM CDT SUN JUN 14 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 11 MILES NORTHWEST OF EARLE AT 600 AM CDT... MOVING EAST AT 25 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CRITTENDEN...CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR EARLE AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 645 AM CDT.
Special weather statement, Jun 14, 6:10 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 610 AM CDT SUN JUN 14 2009 ARZ048-049-141200- LEE AR-ST. FRANCIS AR- 610 AM CDT SUN JUN 14 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN LEE COUNTY IN EASTERN ARKANSAS... ST. FRANCIS COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF COLT TO NEW SALEM AT 610 AM CDT...MOVING EAST AT 40 MPH. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR FORREST CITY...HUGHES...MADISON AND PALESTINE...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 700 AM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:21 AM CDT | Severe Thunderstorm Warning | MEG | Tunica | 39 min |
| Jun 14, 6:54 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 39 min |
| Jun 14, 7:01 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tunica | 44 min |
| Jun 14, 7:10 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Quitman, Tate, Tunica | 26 min |
| Jun 14, 7:59 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 46 min |
| Jun 14, 8:26 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 49 min |
| Jun 14, 8:35 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo, Union | 40 min |
| Jun 14, 9:10 AM CDT | Flash Flood Warning | MEG | Alcorn, Itawamba, Lee, Prentiss, Tippah, Tishomingo and 1 more | 3 hr |
| Jun 14, 5:08 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 52 min |
| Jun 14, 5:13 AM CDT | Flash Flood Warning | MEG | Cross, Poinsett | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.